Illinois Journal of Mathematics

Strip maps of small surfaces are convex

François Guéritaud

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The strip map is a natural map from the arc complex of a bordered hyperbolic surface $S$ to the vector space of infinitesimal deformations of $S$. We prove that the image of the strip map is a convex hypersurface when $S$ is a surface of small complexity: the punctured torus or thrice punctured sphere.

Article information

Source
Illinois J. Math., Volume 60, Number 1 (2016), 19-37.

Dates
Received: 23 June 2015
Revised: 4 April 2016
First available in Project Euclid: 21 June 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1498032022

Mathematical Reviews number (MathSciNet)
MR3665170

Zentralblatt MATH identifier
1372.57034

Subjects
Primary: 57M50: Geometric structures on low-dimensional manifolds 57M60: Group actions in low dimensions

Citation

Guéritaud, François. Strip maps of small surfaces are convex. Illinois J. Math. 60 (2016), no. 1, 19--37. https://projecteuclid.org/euclid.ijm/1498032022


Export citation